Birth Control Pills cause Blood Clothing

Rate this post

On Thursday, US Regulators say that a few of birth control pills, which include those contraceptive pills, rings and patches for women, could cause a blood clotting than low-dose medications.

The US Food and Drug Administration said that the review gathered data from more than 800,000 women. They found out that the higher risks posed by products such as the pill Yaz, the transdermal Ortho Evra patch, and the NuvaRing vaginal insert.

The FD said that all three methods connected with an increased risk of VTE (deep venous thrombosis) relative to the standard low-dose pills.

Featured in the study were pills, containing drospirenone, as opposed to a different progestin known as levonorgestrel. Some brand names consist of Yaz, Yasmin, Beyaz, Ocella, Loryna, Gianvi, Safyral, Syeda and Zarah.

Yaz is currently the second biggest selling product created by the German pharmaceutical giant Bayer, with 1.56 billion in global sales.

NuvaRing is a once-a-month vaginal insert created by Merck pharmaceuticals, and the weekly Ortho Evra patch prepared by Janssen Pharmaceuticals.

The finding about clot risk connected with patches and rings are new and need to be reproduced, the FDA said. A full conversation regarding the matter planned for December.

The FD believes that there is a risk associated with the continual use such as nonstop exposure birth control methods potentially result in higher sustained revelation to estrogen and hence, increased thromboembolic risk.

The European Medicines Agency fulfilled on May 27 that such birth control pills transmit a higher risk of venous thromboembolism and that warning labels should be always updated.

However, it noted the global risk of blood clot from any birth control method stays small and stop short of advising women that would stop them from taking pills, which contain drospirenone.

The pills had been the concentration of several proceedings, which include one lodged before this year on behalf of a teenager who died from a blood clot supposedly associated with the German chemical and pharmaceutical company Bayer’s Yaz contraceptive.

Last September, Michelle Pfleger, an 18-year-old college student in North Carolina, died of cardiac arrest following the time that she had taken Yaz, otherwise known as Yasmin or Ocella, in order to cure her acne problem, as explained by the complainant.

Two studies out this year in the British Medical Journal discovered that drugs, including Yaz and Yasmin heightened risk of serious blood clots by three times or twice compared to past-generation oral contraceptives.